Pennsylvania, 2006Damaging Wind in Pennsylvania, September 28, 2006
September 28, 2006 · NWS BGM · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Sep 28, 4:50 PM EST, 2 hours earlier.
Area forecast discussion, Sep 28, 4:50 PM EST, 2 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BINGHAMTON NY
550 PM EDT THU SEP 28 2006
.SHORT TERM /REST OF TONIGHT/...
HAVE ISSUED A SHORT-TERM FLASH FLOOD WATCH FOR LINE OF CONVECTION
TRAINING THRU EASTERN PA INTO CENTRAL FA. DOPPLER ESTIMATES OF 1 TO
1.5 INCHES PER HR POSSIBLE...LEADING TO POSSIBLE FLASH FLOODING OVER
THESE AREAS TONIGHT. CONVECTIVE LINE WILL MOVE AGONIZINGLY SLOW
THRU THIS EVENING...THUS WATCH WILL REMAIN IN AFFECT UNTIL
MIDNIGHT. FURTHER UPDATES LIKELY THRU THE EVENING. GRIDS AND TEXT
PRODUCTS ALREADY SENT. PB
&&
.PREV DISCUSSION ISSUED AT 245 PM EDT...
SHORT TERM /TONIGHT THROUGH SATURDAY/...
SLOW MOVING SURFACE FRONT AND ASSOCIATED DEEP UPPER TROUGH WILL
CROSS THE REGION TONIGHT INTO EARLY FRIDAY. REGIONAL RADAR LOOPS
SHOW ROUGHLY A 200 MILE WIDE BAND OF MODERATE TO HEAVY RAIN LINED UP
ALONG THE FRONTAL BOUNDARY. THERE IS SOME EMBEDDED CONVECTION...BUT
WE THINK THE MAJORITY OF THE THUNDERSTORMS WILL STAY SOUTH AND EAST
OF THE FORECAST AREA THIS EVENING...WHERE BETTER HEATING/INSTABILITY
HAS DEVELOPED THIS AFTERNOON. THE GFS MODEL CONTINUES TO BE THE
GUIDANCE OF CHOICE...SHOWING THE HEAVIEST STRIPE OF RAINFALL
(1.5-2.5) JUST EAST OF THE INTERSTATE 81 CORRIDOR THIS EVENING.
SINCE THIS RAIN SHOULD FALL IN ABOUT A 12-HOUR PERIOD...WERE NOT
LOOKING FOR ANY WIDESPREAD RUNOFF PROBLEMS...AND A WATCH IS NOT
ANTICIPATED.
MODEL CONSENSUS IS NOW FOR A FAIRLY QUICK DEPARTURE TO THE HEAVIER
RAINFALL FRIDAY MORNING...AS THE ABOVE MENTIONED TROUGH LIFTS OUT.
WELL STILL CARRY RAIN EARLY IN THE DAY FOR THE EASTERN HALF OF THE
AREA...BUT OTHERWISE TAPER THINGS BACK TO SCATTERED SHOWERS.
SOUNDING PROFILES SHOW THAT ENOUGH DRIER AIR/SINKING MOTION COULD
ENTER THE PICTURE FOR BREAKS OF SUNSHINE IN THE AFTERNOON...MAINLY
FOR OUR SOUTHEASTERN ZONES. UPSTATE NY WILL PROBABLY STAY MOSTLY
CLOUDY FOR MUCH OF THE DAY.
FRIDAY NIGHT AND SATURDAY...A BRIEF LULL IN THE ACTION IS
EXPECTED...AS A WEAK SURFACE RIDGE BUILDS ACROSS NY AND PA. SOME
SUNSHINE AND A DEVELOPING SOUTHERLY FLOW SHOULD PUSH TEMPERATURES
BACK TOWARDS THE 60S SATURDAY AFTERNOON. ENJOY IT...AS IT APPEARS
THINGS GO DOWNHILL AGAIN FOR THE SECOND HALF OF THE WEEKEND.
-MJ/JA
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
YET ANOTHER STRONG UPPER TROF AND SFC FNT POISED TO DROP INTO THE
FCST AREA SAT NGT. SHWRS WILL LINGER THRU SUN NGT AS THE UPPER LOW
CLOSES OFF AND SWINGS INTO NEW ENG. RDGG BLDS SFC AND ALOFT ON MON
BRINGING DRIER AND WRMR AIR. FAST FLOW BRINGS ANOTHER SYSTEM THRU IN
THE TUE/WED TIME FRAME. GFS GENERATES SOME PCPN ON TUE WITH A WRM
FNTL FEATURE BUT THE BULK OF THE PCPN WILL HOLD OFF UNTIL THE UPPER
LOW AND SFC FNT SWING THRU EARLY WED. DRY BUT COOL AIR IN PLACE FOR
THE REMAINDER OF THE FCST PD. -MORFORD
&&
.AVIATION /281800Z - 291800Z/...
COLD FNT MVG IN FROM THE WEST WILL PUSH LGT TO MOD PCPN AND LWRD
CONDS THIS EVE. MOST CIGS AND VSBY WILL DROP INTO THE MVFR RANGE
THIS EVE...AND STAY THERE MUCH OF THE NGT AS CAA BEGINS AND
ADDITIONAL MOISTURE KEEPS CIGS LOW. CAN/T RULE OUT AN ISLTD
TRW...BUT BELIEVE OCCURANCE WILL BE WELL BLO CATEGORY NEEDED FOR
INCLUSION IN TAFS. CIGS WILL SLWLY RISE INTO VFR CAT AFTR 12Z FRI AS
DRIER AIR MVES IN...BUT CONDS SHD REMAIN OVC. WINDS WILL BE SLY AHD
OF THE FNT...BUT SWITCH TO NW QUICKLY BHD THE FNT. -MORFORD
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH FOR NYZ044-045-055-056 UNTIL MIDNIGHT.
PA...FLASH FLOOD WATCH FOR PAZ038-039-043-044-047 UNTIL MIDNIGHT.
&&
Hazardous weather outlook, Sep 28, 3:27 AM EST, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
427 AM EDT THU SEP 28 2006
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-048-
072-290830-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE-
427 AM EDT THU SEP 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
SHOWERS WILL SLOWLY OVERSPREAD THE OUTLOOK AREA TODAY...BECOMING A
STEADIER RAIN TONIGHT. A POTENTIAL EXISTS FOR THUNDERSTORMS AND
HEAVY RAIN TO BE EMBEDDED IN THE RAIN SHIELD THIS AFTERNOON AND
EVENING. RAIN AMOUNTS ARE EXPECTED TO BE LESS THAN 2 INCHES OVER A
12 TO 24 HOUR PERIOD WHICH SHOULD NOT CAUSE FLOOD PROBLEMS.
HOWEVER...LOCALLY HEAVY RAIN FROM THUNDERSTORMS COULD PRODUCE
MINOR FLOODING IN COMMON TROUBLE AREAS SUCH AS STORM DRAIN...
UNDERPASS...BASEMENT FLOODING OR OTHER LOW LYING AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED DURING THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SEVERE WEATHER SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY
OR TONIGHT...HOWEVER...RAIN SPOTTERS SHOULD REPORT ANY TOTALS OVER
ONE INCH TO THE NATIONAL WEATHER SERVICE.
PAZ043-044-047-290830-
WYOMING-LACKAWANNA-LUZERNE-
427 AM EDT THU SEP 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
SHOWERS WILL SLOWLY OVERSPREAD THE OUTLOOK AREA THIS AFTERNOON...
BECOMING A STEADIER RAIN TONIGHT. A POTENTIAL EXISTS FOR
THUNDERSTORMS AND HEAVY RAIN TO BE EMBEDDED IN THE RAIN SHIELD
THIS AFTERNOON AND EVENING. RAIN AMOUNTS ARE EXPECTED TO BE LESS
THAN 2 INCHES OVER A 12 TO 24 HOUR PERIOD WHICH SHOULD NOT CAUSE
FLOOD PROBLEMS. HOWEVER...LOCALLY HEAVY RAIN FROM THUNDERSTORMS
COULD PRODUCE MINOR FLOODING IN COMMON TROUBLE AREAS SUCH AS STORM
DRAIN... UNDERPASS...BASEMENT FLOODING OR OTHER LOW LYING AREAS.
ALSO...THE STORM PREDICTION CENTER HAS PLACED THE WYOMING VALLEY
INTO A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING.
A GOOD PART OF THE DAY WILL HAVE SUNSHINE...CAUSING THE ATMOSPHERE
TO BECOME UNSTABLE. THIS COUPLED WITH FAVORABLE WIND SHEAR COULD
CAUSE ANY THUNDERSTORMS TO BECOME STRONG ENOUGH TO GENERATE
DAMAGING WIND GUSTS. OUR EXPECTATION OF THIS OCCURRING IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED DURING THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON AND
EVENING. RAIN SPOTTERS SHOULD ALSO REPORT ANY TOTALS OVER ONE INCH
TO THE NATIONAL WEATHER SERVICE.
JAB
In the hours before
Special weather statement, Sep 28, 3:45 PM EST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
445 PM EDT THU SEP 28 2006
PAZ039-043-044-047-282130-
LACKAWANNA PA-LUZERNE PA-SUSQUEHANNA PA-WYOMING PA-
445 PM EDT THU SEP 28 2006
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS. THIS
STORM WAS LOCATED NEAR BEACH HAVEN...AND MOVING NORTHEAST AT 25
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
SHICKSHINNY AT 450 PM EDT...
NANTICOKE AND WARRIOR RUN AT 510 PM EDT...
LYNWOOD AND PLYMOUTH AT 515 PM EDT...
LARKSVILLE AT 520 PM EDT...
LEHMAN AND COURTDALE AT 525 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
MSE
Special weather statement, Sep 28, 3:49 PM EST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
449 PM EDT THU SEP 28 2006
NYZ044-045-056-282130-
BROOME NY-CHENANGO NY-CORTLAND NY-
449 PM EDT THU SEP 28 2006
...STRONG THUNDERSTORM MOVING ACROSS NORTHERN BROOME...SOUTHERN
CORTLAND...AND CHENANGO COUNTIES...
* AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS OF 40 TO
50 MPH. THIS STORM WAS LOCATED NEAR MARATHON...AND MOVING
NORTHEAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
TEXAS VALLEY AND FREETOWN CORNERS AT 455 PM EDT...
WILLET AT 500 PM EDT...
GERMAN AND EAST FREETOWN AT 505 PM EDT...
CINCINNATUS AT 510 PM EDT...
PITCHER AND MC DONOUGH AT 515 PM EDT...
TAYLOR AND UNION VALLEY AT 520 PM EDT...
PHARSALIA AND LINCKLAEN AT 525 PM EDT...
SOUTH OTSELIC AND PLYMOUTH AT 530 PM EDT...
THIS STORM HAS THE POTENTIAL TO INTENSIFY FURTHER...AND BECOME
SEVERE...PRODUCING LARGE HAIL AND/OR DAMAGING WINDS.
MJ
Special weather statement, Sep 28, 4:34 PM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
534 PM EDT THU SEP 28 2006
PAZ044-282215-
LACKAWANNA PA-
534 PM EDT THU SEP 28 2006
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR OLD FORGE...AND
MOVING NORTHEAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
TAYLOR AND OAKHILL AT 540 PM EDT...
SCRANTON AT 545 PM EDT...
DUNMORE AT 550 PM EDT...
CLARKS SUMMIT AT 555 PM EDT...
FLEETVILLE AND ARCHBALD AT 605 PM EDT...
EAST BENTON AT 610 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
MSE
Special weather statement, Sep 28, 5:14 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
614 PM EDT THU SEP 28 2006
PAZ047-282315-
LUZERNE PA-
614 PM EDT THU SEP 28 2006
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF
NESCOPECK...AND MOVING NORTHEAST AT 40 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
NESCOPECK AT 620 PM EDT...
NEW COLUMBUS AND BEACH HAVEN AT 625 PM EDT...
HUNTINGTON MILLS AND KOONSVILLE AT 630 PM EDT...
MUHLENBERG AND GLEN LYON AT 635 PM EDT...
SWEET VALLEY AND PIKES CREEK AT 640 PM EDT...
LEHMAN AND DALLAS AT 645 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
MSE
Special weather statement, Sep 28, 6:26 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
726 PM EDT THU SEP 28 2006
PAZ039-040-044-290030-
LACKAWANNA PA-SUSQUEHANNA PA-WAYNE PA-
726 PM EDT THU SEP 28 2006
...STRONG THUNDERSTORM MOVING THROUGH NORTHERN
LACKAWANNA...SOUTHEASTERN SUSQUEHANNA...AND NORTHERN WAYNE
COUNTIES...
* AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR EAST BENTON...AND
MOVING NORTHEAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ELKDALE AND RICHMONDALE AT 735 PM EDT...
FOREST CITY AND BROWNDALE AT 740 PM EDT...
UNIONDALE AND BURNWOOD AT 745 PM EDT...
PLEASANT MOUNT AND ARARAT AT 750 PM EDT...
ORSON AND THOMPSON AT 755 PM EDT...
LAKEWOOD AND SHEHAWKEN AT 800 PM EDT...
LAKE COMO AND PRESTON PARK AT 805 PM EDT...
EQUINUNK AND WINTERDALE AT 810 PM EDT...
THIS STORM HAS THE POTENTIAL TO INTENSIFY FURTHER...AND BECOME
SEVERE...PRODUCING LARGE HAIL AND/OR DAMAGING WINDS.
MJ
Special weather statement, Sep 28, 6:39 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
739 PM EDT THU SEP 28 2006
NYZ046-057-290045-
DELAWARE NY-OTSEGO NY-
739 PM EDT THU SEP 28 2006
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR SIDNEY...AND MOVING
NORTHEAST AT 40 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
EAST SIDNEY AND HAMDEN AT 745 PM EDT...
WELLS BRIDGE AND FRANKLIN AT 750 PM EDT...
OTEGO AND DELHI AT 755 PM EDT...
NORTH FRANKLIN AND MERIDALE AT 800 PM EDT...
WEST END AND ONEONTA AT 805 PM EDT...
LAURENS AND COLLIERSVILLE AT 810 PM EDT...
MT VISION AND PORTLANDVILLE AT 815 PM EDT...
MILFORD AND HARTWICK AT 820 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
MSE
Thunderstorm Wind, Susquehanna
- When
- September 28, 6:50 PM EST
- Where
- Susquehanna County, Ararat
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 41.833, -75.517
A strong microburst affected isolated locations in eastern Susquehanna County in Herrick Township near Route 171. A NWS storm team surveyed that damage which included a roof blown off a barn, several uprooted trees and two large farm wagons that were overturned at one location. At a second site, several more trees were uprooted and a large roof was blown off of a pavilion. The storm team determined that the damage was caused by straight-line microburst winds around 70-80 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Maryland, September 28, 2006$6.2 million · F1 · 7 events
- Tornadoes and Hail in Virginia, September 28, 2006$83,000 · F1 · 19 events
- Tornado in Pennsylvania, September 28, 2006$75,000 · F1 · 1 event
- Damaging Winds in Virginia, September 28, 2006$191,000 · 50 kt wind · 3 events
- Damaging Winds in West Virginia, September 28, 2006$105,000 · 60 kt wind · 2 events
- Strong Wind in West Virginia, September 28, 2006$70,000 · 3 events
- Hail in Texas, September 28, 2006$50,000 · 1.75 in hail · 2 events
- Lightning Strike in Pennsylvania, September 28, 2006$50,000 · 1 event
- Damaging Wind in Tennessee, September 28, 2006$30,000 · 60 kt wind · 1 event
- Damaging Wind in North Carolina, September 28, 2006$30,000 · 60 kt wind · 1 event
- Damaging Wind in Virginia, September 28, 2006$25,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, September 28, 2006$25,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533859.